Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 28, 2014, 2:38 PM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 2:38 PM EDT (18:38 UTC)
- Expired
- May 28, 2014, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coshocton County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WGUS51 KPBZ 281838
FFWPBZ
OHC031-119-282145-
/O.NEW.KPBZ.FF.W.0003.140528T1838Z-140528T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
* UNTIL 545 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.
* LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE
PLAINFIELD...WEST LAFAYETTE AND COSHOCTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS.
PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4032 8189 4025 8162 4022 8163 4022 8167
4016 8167 4015 8172 4011 8172 4008 8173
4016 8192
$$2 follow-up statements
968
WGUS71 KPBZ 281939
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT WED MAY 28 2014
OHC031-119-282145-
/O.CON.KPBZ.FF.W.0003.000000T0000Z-140528T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COSHOCTON OH-MUSKINGUM OH-
339 PM EDT WED MAY 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
MUSKINGUM AND COSHOCTON COUNTIES...
AT 336 PM EDT...RADAR INDICATED HEAVY RAIN WITH THE LEADING EDGE
STRETCHING FROM NELLIE TO COOPERDALE OF COSHOCTON COUNTY.
THIS AREA WILL MOVE THROUGH THE FLASH FLOOD WARNING ZONE AND DROP
ANOTHER ONE TO TWO INCHES OF RAINFALL. TWO TO THREE INCHES HAS
ALREADY FALLEN IN THESE AREAS.
LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE
CONESVILLE...COSHOCTON...WEST LAFAYETTE...OTSEGO AND PLAINFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS.
PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4032 8189 4025 8162 4022 8163 4022 8167
4016 8167 4015 8172 4011 8172 4008 8173
4016 8192
$$
15624
WGUS71 KPBZ 282141
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT WED MAY 28 2014
OHC031-119-282150-
/O.EXP.KPBZ.FF.W.0003.000000T0000Z-140528T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COSHOCTON OH-MUSKINGUM OH-
541 PM EDT WED MAY 28 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR MUSKINGUM
AND COSHOCTON COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT RAIN IS STILL
EXPECTED THIS EVENING...BUT SHOULD NOT CAUSE ADDITIONAL FLOODING.
&&
LAT...LON 4032 8189 4025 8162 4022 8163 4022 8167
4016 8167 4015 8172 4011 8172 4008 8173
4016 8192
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:52 PM EDT, 46 minutes earlier.
Area forecast discussion, May 28, 1:52 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
152 PM EDT WED MAY 28 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
INTO THURSDAY. HIGH PRESSURE WILL BRING WARM AND DRY CONDITIONS
OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
BOUNDARY ACROSS THE NORTHERN COUNTIES FROM MERCER TO NEAR INDIANA
WITH SHOWERS AND STORMS DEVELOPING AS OF 17Z. NO CHANGES TO
PREVIOUS THINKING WITH SHOWERS AND STORMS INCREASING IN COVERAGE
THROUGH THE LATE AFTERNOON AS UPPER LEVEL SHORTWAVES WORK ACROSS
REGION. TRAINING OF CELLS APPEARS TO BE MAIN THREAT AND FLASH
FLOOD WATCH CONTINUED AS BEFORE. DIMINISHING ACTIVITY AS THE
EVENING PROGRESSES WITH LOSS OF HEATING AND SHORTWAVES SHIFTING
SOUTH AND EAST. ON THURSDAY FRONT WILL BEGIN TO PUSH SOUTH OF THE
MASON DIXON LINE AS RIDGE BEGINS TO BUILD WEST OF REGION WITH
CLOSED LOW OFFSHORE THE EAST COAST TO PUSH FRONT SOUTH. HIGHEST
POPS AND THUNDER CHANCES ACROSS THE SOUTHEAST RIDGES IN THE
AFTERNOON. TEMPERED TEMPERATURES TOWARD NEW MODEL MOS WHICH GIVES
A BIT BETTER PUSH TO COOLER AIR THURSDAY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE FRONT WILL ADVANCE FURTHER SOUTH THURSDAY NIGHT WITH THE
GREATEST POPS MAINTAINED ACROSS THE SOUTHERN ZONES THEN ENDING.
HIGH PRESSURE WILL BUILD FROM THE NORTH FRIDAY AND BRING DRY
WEATHER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A RIDGE OF HIGH PRESSURE WILL DOMINATE ACROSS THE OHIO VALLEY
THROUGH THE WEEKEND WITH SEASONAL TEMPERATURES. THE NEXT SYSTEM
APPROACHES AND INCREASES THE CHANCE OF RAIN EARLY NEXT WEEK.
LITTLE DIFFERENCES BETWEEN THE ECMWF AND GFS HAVE LED TO NO HIGHER
THAN CHANCE POPS IN THE FORECAST FOR MON/TUE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
GENERAL VFR WITH SCATTERED THUNDERSTORMS. STILL FAIRLY LOW PROBS
FOR ANY STORM TO BRING IFR TO ANY ONE PORT SO VCTS LEFT AS IS. AS
FRONT PUSHES SOUTH TONIGHT EXPECT ANOTHER ROUND OF FOG AND STRATUS
IN WEAK FLOW AS WINDS TURN LIGHT NORTH OVERNIGHT THEM EAST UNDER
10 KTS THURSDAY.
.OUTLOOK.../THURSDAY THROUGH MONDAY/...
POTENTIAL RESTRICTIONS DUE TO SHOWERS/THUNDERSTORMS THURSDAY FOR
PORTS SOUTH OF I-70 ON THURSDAY. GENERAL VFR THEN EXPECTED FRIDAY
THROUGH SUNDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ040-041-
050.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ020-021-
029-073>076.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ001-002.
&&Hazardous weather outlook, May 28, 4:25 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT WED MAY 28 2014 OHZ040-041-050-PAZ020-021-029-073>076-WVZ001-002-290830- CARROLL-COLUMBIANA-JEFFERSON OH-BEAVER-ALLEGHENY-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE- 425 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023- 041-290830- GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 425 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL IN THUNDERSTORMS THURSDAY MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007>009-013>016-022-023-290830- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 425 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 28, 11:45 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1145 AM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG ROSS TOWNSHIP 40.53N 80.02W
05/27/2014 ALLEGHENY PA LAW ENFORCEMENT
TREE DOWN BLOCKING ALL LANES OF PEPLES ROAD NEAR DRAGUN
SUPPLY.
&&
EVENT NUMBER PBZ1401429Local storm report, May 28, 11:46 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1146 AM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG KENNEDY TOWNSHIP 40.48N 80.10W
05/27/2014 ALLEGHENY PA LAW ENFORCEMENT
CORAOPOLIS ROAD NEAR INTERSECTION OF ROBINSON BLVD HAS
TREES BLOCKING ROADWAY.
&&
EVENT NUMBER PBZ1401430The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:49 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 26 min |
| May 28, 4:19 AM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 17 hr |
| May 28, 3:17 PM EDT | Special Weather Statement | PBZ | Monroe | 58 min |
| May 28, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 51 min |
| May 28, 3:45 PM EDT | Special Weather Statement | PBZ | Carroll, Tuscarawas | 45 min |
| May 28, 4:25 PM EDT | Areal Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| May 28, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 28 min |
| May 28, 5:22 PM EDT | Areal Flood Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.